MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW SHORT THREAD/34MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW SHORT THREAD/34MM; SCREW, FIXATION, BONE
Model Number 207.634
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, the screw in question arrived with a very high amount of small black particles within the screw packaging.There was no patient consequence and no medical intervention required.No further information is available.This report is for a 4.0mm cannulated screw short thread/34mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h4, h6 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team forwarded the device to jabil monument which conducted a visual inspection of the returned device.Visual analysis of the returned sample was performed on 4.0mm cannulated screw short thread/34mm.The affected part was shipped to jabil monument.The product was shipped in a clear, half paper/half plastic envelope, where the internal contents are visible.The shipping package was found with the debris identified in the non-sterile package.The non-sterile package was removed from the packaging, inspected, and photographed.It was determined that the package had not been opened through the tear perforation.However, there is an impression where the screw threads were clearly pressed between the two sides of the non-sterile package.It was pressed hard enough that a small hole was created in the indention.The debris was also evaluated visually.It consists of very small black-grey flakes, all appear small enough to fit through the hole created by the screw threads.The source debris is not immediately obvious.It does not appear to be chip wrap created by normal processing of the screw.This was reviewed by screw ii mes and they were not aware of any location during normal machining that would create that debris.A basic scanning electron microscope study was completed and an elemental analysis of the debris was completed.While this analysis shows that 316l components are within the debris, it is at a much smaller level than a few other elements found in the study, such as oxygen, sodium, magnesium, aluminum, chlorine and calcium.As such, it was determined that this did not originate from the raw material.This condition appears to have originated during the shipping and storage of this product.The dimensional inspection was not performed since it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the 4.0mm cannulated screw short thread/34mm.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: manufacturing location: monument manufacturing date: 09-apr-2022 part number: 207.634, 4.0mm cannulated screw short thread/34mm lot number: 773p624 (non-sterile) lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, inspect turn wobble broach, mill threads, grind flutes / final inspection, met all inspection acceptance criteria apart.Packaging label log (pll) lppf rev e, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed, and all components used met current defined requirements.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM CANNULATED SCREW SHORT THREAD/34MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15327248
Report Number2939274-2022-03393
Device Sequence Number17464868
Product Code HWC
UDI-Device Identifier10886982148216
UDI-Public(01)10886982148216
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number207.634
Device Catalogue Number207.634
Device Lot Number773P624
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2022
Supplement Date Received by Manufacturer09/01/2022
12/08/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date09/22/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown